MAUDE Adverse Event Report: DALE MEDICAL PRODUCTS, INC. DALE TRACHEOSTOMY TUBE HOLDER

DALE MEDICAL PRODUCTS, INC. DALE TRACHEOSTOMY TUBE HOLDER
Model Number 240 BLUE TRACHEOSTOMY TUBE HOLDER
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
"trach tube holder fastener broke off.".
 
Additional Manufacturer Narrative
On (b)(6) 2022 we received report # (b)(4) in an email from the fda.The incident was reported as "voluntary" on 7/19/2022.It was reported that "trach tube fastener tab broke off".We immediately contacted the initial reporter and asked if she could send back the affected 240 device and provide some additional information about the circumstances around the incident.She replied that she was not at work and would not be able to mail the device.She also stated that she has a photograph of the device that she could send us, so we asked her to send the photo for review which she did.The photograph shows that the hook tab itself broke on the outside of the sewing stitch, not the stitching holding it in place.We contacted her again and pointed out that it did not look like the device was used for very long or at all, and asked if it broke right out of the packaging or when she was putting it on her patient? she replied that it broke off while applying to her patient.The new fastener tab became stuck to the back of the tie.When she attempted to remove it, the tab broke off.We have reviewed the dhr for dale 240 lot 21m3661 which was mentioned in the report, with no evidence of any issues noted in the document review, and functional test data noted that the devices met all internal requirements for peel and shear testing.The lot, (b)(4) pieces, was produced from 12/8/2021 to 12/20/2021 and was shipped between 5/17/2022 and 6/1/2022 to 26 different customers with no other complaints recorded.It should be noted that the submitted voluntary report (b)(4) contained incorrect information, in the device manufacturer only information section, the initial reporter filled in that this was a serious injury, which is not the case.The device seemed to malfunction when being changed by the caregiver so there was no injury to the patient.It appears that in this case, the individual tab was pulled beyond the strength limit of the molded flange tab causing it to break.

Brand Name
DALE TRACHEOSTOMY TUBE HOLDER
Common Device Name
DALE TRACHEOSTOMY TUBE HOLDER
Manufacturer (Section D)
DALE MEDICAL PRODUCTS, INC.
40 kenwood circle
suite 7
franklin MA 02038 3298
Manufacturer (Section G)
DALE MEDICAL PRODUCTS, INC.
40 kenwood circle
suite 7
franklin MA 02038 3298
Manufacturer Contact
raymond gruneberg
40 kenwood circle
suite 7
frankllin, MA 02038-3298
5083164608
MDR Report Key15334637
Report Number1214422-2022-00010
Device Sequence Number17874438
Product Code CBH
UDI-Device Identifier00817612020667
UDI-Public00817612020667
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A#S-P#N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number240 BLUE TRACHEOSTOMY TUBE HOLDER
Device Catalogue Number240
Device Lot Number21M3661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose